Alert archive / Alabama / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 37, NWS Birmingham, AL

February 18, 20095 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 18, 2009, 9:44 PM CST for 5 counties in Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 18, 2009, 9:44 PM CST (03:44 UTC)
Expired
Feb 18, 2009, 10:15 PM CST
In force
31 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Chilton County, AL, Coosa County, AL, Elmore County, AL, Tallapoosa County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 18, 7:42 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 3.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 190344
SVRBMX
ALC001-021-037-051-123-190415-
/O.NEW.KBMX.SV.W.0037.090219T0344Z-090219T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
944 PM CST WED FEB 18 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN AUTAUGA COUNTY IN CENTRAL ALABAMA...
  SOUTHERN CHILTON COUNTY IN CENTRAL ALABAMA...
  SOUTHERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF EQUALITY...
  ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF WETUMPKA...
  WEST CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 1015 PM CST

* AT 940 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR VERBENA...
  OR 9 MILES SOUTHEAST OF CLANTON...AND MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WELONA BY 955 PM CST...
  TITUS AND WEOKA MILLS BY 1000 PM CST...
  TEN CEDAR ESTATES AND SPEED BY 1005 PM CST...
  DEXTER BY 1010 PM CST...
  SANTUCK...ECLECTIC AND 6 MILES SOUTH OF EQUALITY BY 1015 PM CST...

THIS INCLUDES INTERSTATE 65 EXIT NUMBERS 193 THROUGH 205.

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN ALABAMA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CST
THURSDAY MORNING FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3271 8679 3286 8647 3280 8600 3275 8600
      3277 8597 3276 8590 3272 8589 3268 8591
      3266 8589 3259 8589 3246 8600
TIME...MOT...LOC 0344Z 278DEG 40KT 3272 8650

$$
1 follow-up statement
000 
WWUS54 KBMX 190400
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1000 PM CST WED FEB 18 2009

ALC021-190410-
/O.CAN.KBMX.SV.W.0037.000000T0000Z-090219T0415Z/
CHILTON AL-
1000 PM CST WED FEB 18 2009

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN CHILTON
COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN ALABAMA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CST
THURSDAY MORNING FOR SOUTHERN ALABAMA.

LAT...LON 3268 8591 3259 8589 3246 8600 3263 8651
      3268 8648 3271 8641 3274 8639 3276 8637
      3282 8636 3281 8609 3280 8600 3279 8600
      3276 8600 3277 8597 3276 8590
TIME...MOT...LOC 0400Z 280DEG 42KT 3270 8630

$$

ALC001-037-051-123-190415-
/O.CON.KBMX.SV.W.0037.000000T0000Z-090219T0415Z/
AUTAUGA AL-ELMORE AL-COOSA AL-TALLAPOOSA AL-
1000 PM CST WED FEB 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CST
FOR WEST CENTRAL TALLAPOOSA...SOUTHEASTERN COOSA...ELMORE AND
NORTHEASTERN AUTAUGA COUNTIES...

AT 958 PM CST...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TITUS...OR ABOUT 13 MILES NORTHWEST OF WETUMPKA...MOVING EAST AT 50
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TEN CEDAR ESTATES...JORDAN DAM AND SPEED BY 1005 PM CST...
  DEXTER AND 7 MILES NORTH OF WALLSBORO BY 1010 PM CST...
  CENTRAL...SANTUCK...ECLECTIC AND 6 MILES SOUTH OF EQUALITY BY 1015
  PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN ALABAMA.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CST
THURSDAY MORNING FOR SOUTHERN ALABAMA.

LAT...LON 3268 8591 3259 8589 3246 8600 3263 8651
      3268 8648 3271 8641 3274 8639 3276 8637
      3282 8636 3281 8609 3280 8600 3279 8600
      3276 8600 3277 8597 3276 8590
TIME...MOT...LOC 0400Z 280DEG 42KT 3270 8630

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 5:21 PM CST, 4 hours 23 minutes earlier.

Area forecast discussion, Feb 18, 5:21 PM CST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
521 PM CST WED FEB 18 2009

.UPDATE...FOR 00Z AVIATION.

&&

.DISCUSSION...
PRIMARY FOCUS REMAINS ON THE SEVERE WEATHER THREAT. AIRMASS ACROSS
ALL OF CENTRAL ALABAMA IS NOW PRIME FOR THUNDERSTORMS WITH LIS IN
THE -3 TO -5 RANGE AND 1500 TO 2500 JOULES OF CAPE. NEW MODERATE
RISK FROM THE SPC OUTLINES ALL OF CENTRAL ALABAMA. WATCHING A MID
LEVEL JET SINKING SOUTHWARD INTO CENTRAL ALABAMA. THIS FEATURE
WILL PROVIDE ANOTHER SHOT OF DYNAMIC SUPPORT AS THE LOW LEVEL JET
SHIFTS OFF TO THE NORTHWEST. NO SURPRISES ON THE 18Z SOUNDING. ONLY
MODERATELY STEEP MID/UPPER LEVEL LAPSE THIS AFTERNOON WITH LITTLE
DIRECTIONAL SHEAR BUT SUBSTANTIAL SPEED SHEAR. SHEAR SHOULD BECOME
EVEN MORE UNIDIRECTIONAL AS THE COLD FRONT APPROACHES THROUGH THE
AFTERNOON HOURS.

LONG SEMI- STRAIGHT HODOGRAPHS POINT TO A MINIMAL THREAT OF
TORNADOES...BUT THOSE THAT DEVELOP COULD BECOME STRONG...ESPECIALLY
IN ASSOCIATION WITH ANY SUPERCELLS THAT BECOME MORE ISOLATED.  THE
MORE LIKELY SEVERE WEATHER MODE WILL BE STRAIGHT LINE WIND DAMAGE.
STRAIGHT SUPERCELLS ALSO TEND TO ALLOW THE LEFT MOVING SPLITTERS
TO MAINTAIN THEMSELVES LONGER. LEFT SPLITTERS ARE NOTORIOUS FOR
LARGE HAIL...ALTHOUGH THE ATMOSPHERE IS NOT WHOLELY SUPPORTIVE OF
HAIL TODAY WE WILL HAVE TO KEEP AN EYE ON ANY LEFT MOVERS. CAPE
PROFILES ARE TALL AND SKINNY...GENERALLY NOT A PROFILE SUPPORTIVE
OF THE LARGEST HAIL...BUT STONES TO QUARTER SIZE CANNOT BE RULED
OUT. OF COURSE ANY TIME WE ARE DEALING WITH SUPRCELLS TORNADOES
HAVE TO REMAIN A CONCERN.

DRY AIR WORKING IN ALOFT WILL INITIALLY INCREASE THE THREAT FOR
DAMAGING WINDS AHEAD OF THE SURFACE FRONT. LATER IN THE AFTERNOON
A BROKEN SQUALL LINE JUST AHEAD OF THE COLD FRONT WILL MARK THE
END OF THE OUTBREAK...WITH GUSTY WIND POSING THE MAIN THREAT.

IN OTHER NEWS...HARD TO IGNORE THE LATEST 06 AND 12Z MODEL RUNS.
RELUCTANTLY DECIDED TO RE-INTRODUCE A QUICK ROUND OF SNOW SHOWERS
ACROSS THE NORTHERN HALF OF THE FORECAST AREA SATURDAY NIGHT.

&&

.AVIATION...00Z TAF DISCUSSION.

ISOLATED SEVERE THUNDERSTORMS ARE MOVING THROUGH CENTRAL ALABAMA
THIS EVENING. CHANCES OF IMPACTING ANY AIRPORT ARE SMALL BUT CAN
NOT BE RULED OUT. CHANCE OF STORMS WILL BEGIN TO DIMINISH FROM
NORTHWEST TO SOUTHEAST THROUGH THE EVENING WITH SOME THREAT
POSSIBLE NEAR TOI THROUGH 07Z.

OTHER THAN ISOLATED SEVERE STORMS...CONDITIONS SHOULD BE VFR. WINDS
WILL BE GUSTY THROUGH THE EARLY EVENING...UP TO 25 KTS FROM THE
SOUTHWEST. WINDS NOT QUITE AS STRONG AFTER MIDNIGHT BUT WILL
BECOME GUSTY FROM THE NORTHWEST AT 25 KTS AGAIN BY 15Z THURSDAY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

12/88
Hazardous weather outlook, Feb 18, 8:08 PM CST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
808 PM CST WED FEB 18 2009

ALZ011>015-017>050-200208-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
808 PM CST WED FEB 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH 2 AM SOUTH OF
INTERSTATE 20.  THESE STORMS ARE ALONG AND AHEAD OF A COLD FRONT
WHICH WILL SLOWLY DRIFT SOUTHWARD AND OUT OF CENTRAL ALABAMA BY
SUNRISE THURSDAY. THE TORNADO THREAT HAS DIMINISHED CONSIDERABLY
THROUGHOUT THE EVENING...SO THE MAIN THREAT DURING THE OVERNIGHT
HOURS WILL BE LARGE HAIL AND WINDS 40 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG NORTHERLY WINDS ARE EXPECTED ON THURSDAY BEHIND THE COLD
FRONT THAT WILL MOVE THROUGH TODAY. ADDITIONAL STRONG WINDS WILL BE
POSSIBLE AGAIN ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED
THROUGH 2 AM CST.

In the hours before

Local storm report, Feb 18, 8:12 PM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
812 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             LINDEN                  32.31N 87.80W
02/18/2009  E0.25 INCH       MARENGO            AL   BROADCAST MEDIA

            PEA SIZE HAIL REPORTED IN LINDEN.

&&

DES
Local storm report, Feb 18, 8:33 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
833 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             BIG SPRINGS             33.28N 85.31W
02/18/2009  E0.88 INCH       RANDOLPH           AL   EMERGENCY MNGR

            NICKEL SIZE HAIL.

0829 PM     HAIL             LIVINGSTON              32.60N 88.19W
02/18/2009  E0.25 INCH       SUMTER             AL   LAW ENFORCEMENT

            PEA SIZE HAIL REPORTED IN EAST LIVINGSTON.

&&

DES
Local storm report, Feb 18, 8:44 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
844 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     1 N ASHBY               33.04N 86.92W
02/18/2009                   BIBB               AL   EMERGENCY MNGR

            LARGE OAK TREE DOWN ON EAST ASHBY ROAD IN BRIERFIELD.

&&

DES
Local storm report, Feb 18, 9:07 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
907 PM CST WED FEB 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     FUNNEL CLOUD     FULTONDALE              33.62N 86.80W
02/18/2009                   JEFFERSON          AL   AMATEUR RADIO

            FUNNEL CLOUD REPORTED OVER HIGHWAY 31 IN FULTONDALE.

0233 PM     HAIL             CENTER POINT            33.64N 86.68W
02/18/2009  E0.88 INCH       JEFFERSON          AL   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED IN CENTER POINT.

0245 PM     HAIL             9 NNE GAYLESVILLE       34.39N 85.50W
02/18/2009  E0.88 INCH       CHEROKEE           AL   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED IN BROOMTOWN.

0245 PM     FUNNEL CLOUD     TARRANT                 33.59N 86.77W
02/18/2009                   JEFFERSON          AL   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED AT PINE HILL ROAD AND HIGHWAY 79.

0245 PM     TSTM WND DMG     6 N GAYLESVILLE         34.35N 85.56W
02/18/2009                   CHEROKEE           AL   AMATEUR RADIO

            TREES DOWN ALONG HIGHWAY 35 IN WATSON.

0319 PM     FUNNEL CLOUD     3 NNE PELL CITY         33.60N 86.25W
02/18/2009                   ST. CLAIR          AL   EMERGENCY MNGR

            FUNNEL CLOUD/WALL CLOUD MOVING TOWARD LINCOLN IN WESTERN
            TALLADEGA COUNTY.

0320 PM     HAIL             2 N PELL CITY           33.59N 86.27W
02/18/2009  E1.00 INCH       ST. CLAIR          AL   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED.

0320 PM     HAIL             6 W PELL CITY           33.56N 86.38W
02/18/2009  E0.88 INCH       ST. CLAIR          AL   OFFICIAL NWS OBS

            NICKEL SIZE HAIL REPORTED AT EXIT 153 ON INTERSTATE 20.

0340 PM     HAIL             LIVINGSTON              32.60N 88.19W
02/18/2009  E0.25 INCH       SUMTER             AL   FIRE DEPT/RESCUE

            PEA SIZE HAIL REPORTED ON CAMPUS ON WEST SIDE OF
            LIVINGSTON.

0343 PM     FUNNEL CLOUD     OXFORD                  33.60N 85.83W
02/18/2009                   CALHOUN            AL   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS FUNNEL CLOUD JUST WEST OF
            OXFORD.

0345 PM     HAIL             ANNISTON                33.66N 85.81W
02/18/2009  E1.00 INCH       CALHOUN            AL   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED IN SOUTH ANNISTON.

0350 PM     HAIL             2 SE ANNISTON           33.64N 85.79W
02/18/2009  E1.75 INCH       CALHOUN            AL   EMERGENCY MNGR

            REPORTED IN GOLDEN SPRINGS AREA

0352 PM     TSTM WND DMG     2 SE ANNISTON           33.64N 85.79W
02/18/2009                   CALHOUN            AL   AMATEUR RADIO

            TREES DOWN ON GREENBRIER DEER ROAD AND STRUCTURE DAMAGE
            AT THE INTERSECTION GOLDEN SPRINGS ROAD...POSSIBLE
            TORNADO

0355 PM     HAIL             5 SW HEFLIN             33.60N 85.65W
02/18/2009  E1.75 INCH       CLEBURNE           AL   TRAINED SPOTTER

            INTERSTATE 20 BETWEEN MILE MARKERS 196 AND 199.

0355 PM     TSTM WND DMG     2 SE ANNISTON           33.64N 85.79W
02/18/2009                   CALHOUN            AL   EMERGENCY MNGR

            MULTIPLE TREES AND STRUCTURE DAMAGE IN GOLDEN SPRINGS
            AREA...POSSIBLE TORNADO.

0355 PM     TSTM WND DMG     5 SW HEFLIN             33.60N 85.65W
02/18/2009                   CLEBURNE           AL   TRAINED SPOTTER

            TREES DOWN ALONG INTERSTATE 20.

0400 PM     TSTM WND DMG     BELMONT                 32.56N 87.94W
02/18/2009                   SUMTER             AL   TRAINED SPOTTER

            TIN ROOF PEELED OFF BELMONT CHURCH AND POWER LINES DOWN
            AT CHURCH.

0413 PM     HAIL             SPRINGVILLE             33.77N 86.48W
02/18/2009  E0.75 INCH       ST. CLAIR          AL   EMERGENCY MNGR

0413 PM     HAIL             4 NW RANBURNE           33.57N 85.39W
02/18/2009  E4.25 INCH       CLEBURNE           AL   COUNTY OFFICIAL

            TWO SEPERATE REPORTS FROM COUNTY OFFICIALS IN THE TRICKEM
            COMMUNITY...SOFTBALL SIZED HAIL

0418 PM     HAIL             GALLION                 32.50N 87.72W
02/18/2009  E1.00 INCH       HALE               AL   EMERGENCY MNGR

            ALSO ROPORTED AT LOCK-5 ON WARRIOR RIVER

0426 PM     TSTM WND DMG     LANEVILLE               32.52N 87.60W
02/18/2009                   HALE               AL   EMERGENCY MNGR

            TREES DOWN AND A BARN DAMAGED NEAR COUNTY ROAD 12 AND
            COUNTY ROAD 25.

0427 PM     HAIL             2 W BROOKWOOD           33.25N 87.36W
02/18/2009  E0.25 INCH       TUSCALOOSA         AL   AMATEUR RADIO

0429 PM     HAIL             RAGLAND                 33.75N 86.14W
02/18/2009  E1.00 INCH       ST. CLAIR          AL   AMATEUR RADIO

            IN THE CITY OF RAGLAND.

0431 PM     HAIL             NEWBERN                 32.59N 87.54W
02/18/2009  E1.75 INCH       HALE               AL   EMERGENCY MNGR

            COVERING GROUND FROM NEWBERN TO GALLION.

0433 PM     HAIL             FAUNSDALE               32.46N 87.59W
02/18/2009  E1.75 INCH       MARENGO            AL   BROADCAST MEDIA

0435 PM     HAIL             HOOVER                  33.38N 86.82W
02/18/2009  E0.25 INCH       JEFFERSON          AL   EMERGENCY MNGR

            AT TRACE CROSSINGS AND SOUTH SHADES CREST ROADS.

0440 PM     HAIL             TUSCALOOSA              33.24N 87.54W
02/18/2009  E0.88 INCH       TUSCALOOSA         AL   AMATEUR RADIO

            ON INTERSTATE 20 NEAR THE MERCEDES PLANT.

0451 PM     HAIL             5 S MARION              32.56N 87.32W
02/18/2009  E1.00 INCH       PERRY              AL   TRAINED SPOTTER

0453 PM     HAIL             SAKS                    33.71N 85.85W
02/18/2009  E1.75 INCH       CALHOUN            AL   NWS EMPLOYEE

0501 PM     FUNNEL CLOUD     ANNISTON                33.66N 85.81W
02/18/2009                   CALHOUN            AL   AMATEUR RADIO

            NEAR KMART

0506 PM     HAIL             4 NW SELMA              32.46N 87.07W
02/18/2009  E2.75 INCH       DALLAS             AL   EMERGENCY MNGR

0510 PM     HAIL             2 SW EDWARDSVILLE       33.69N 85.53W
02/18/2009  E0.88 INCH       CLEBURNE           AL   EMERGENCY MNGR

0519 PM     TSTM WND DMG     3 E SELMA               32.42N 86.97W
02/18/2009                   DALLAS             AL   EMERGENCY MNGR

            CHURCH DESTROYED AND A FEW HOMES DAMAGED ON AL HWY 140.
            TREES AND POWER LINES DOWN ALONG HIGHLAND AVE. POSSIBLE
            TORNADO.

0520 PM     FUNNEL CLOUD     ABERNATHY               33.65N 85.41W
02/18/2009                   CLEBURNE           AL   EMERGENCY MNGR

            NEAR MILE MARKER 205 ON INTESTATE 20.

0549 PM     HAIL             LINDEN                  32.31N 87.80W
02/18/2009  E0.88 INCH       MARENGO            AL   LAW ENFORCEMENT

0550 PM     HAIL             NORTHPORT               33.24N 87.59W
02/18/2009  E1.00 INCH       TUSCALOOSA         AL   LAW ENFORCEMENT

0553 PM     HAIL             TUSCALOOSA              33.24N 87.54W
02/18/2009  E0.75 INCH       TUSCALOOSA         AL   NWS EMPLOYEE

            COVERING THE GROUND NEAR TAYLORVILLE COMMUNITY.

0558 PM     HAIL             MONTGOMERY              32.35N 86.28W
02/18/2009  E0.50 INCH       MONTGOMERY         AL   TRAINED SPOTTER

            DOWNTOWN MONTGOMERY NEAR I-85 AND I-65.

0620 PM     HAIL             BARFIELD                33.36N 85.72W
02/18/2009  E1.00 INCH       CLAY               AL   EMERGENCY MNGR

0620 PM     HAIL             BESSEMER                33.38N 86.96W
02/18/2009  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

0630 PM     TSTM WND DMG     FOSTERS CROSS ROADS     33.42N 85.56W
02/18/2009                   RANDOLPH           AL   EMERGENCY MNGR

            POWER LINES DOWN ON HIGHWAY 11 NEAR FOSTERS.

0631 PM     HAIL             HOMEWOOD                33.46N 86.81W
02/18/2009  E1.00 INCH       JEFFERSON          AL   AMATEUR RADIO

0639 PM     HAIL             MAYLENE                 33.20N 86.86W
02/18/2009  E0.88 INCH       SHELBY             AL   AMATEUR RADIO

            COUNTY ROAD 44 AND COUNTY ROAD 17 NEAR MAYLENE.

0640 PM     HAIL             ALABASTER               33.25N 86.82W
02/18/2009  E0.25 INCH       SHELBY             AL   AMATEUR RADIO

            THOMPSON ROAD AND HIGHWAY 119.

0647 PM     HAIL             CHELSEA                 33.33N 86.64W
02/18/2009  E0.25 INCH       SHELBY             AL   AMATEUR RADIO

            NEAR COUNTY ROAD 74 AND COUNTY ROAD 69.

0658 PM     HAIL             BIG SPRINGS             33.28N 85.31W
02/18/2009  E1.00 INCH       RANDOLPH           AL   EMERGENCY MNGR

0715 PM     HAIL             LINDEN                  32.31N 87.80W
02/18/2009  E0.25 INCH       MARENGO            AL   BROADCAST MEDIA

            PEA SIZE HAIL REPORTED IN LINDEN.

0743 PM     HAIL             THORSBY                 32.92N 86.71W
02/18/2009  E0.75 INCH       CHILTON            AL   NWS STORM SURVEY

0743 PM     HAIL             THORSBY                 32.92N 86.71W
02/18/2009  E0.75 INCH       CHILTON            AL   NWS EMPLOYEE

0745 PM     TSTM WND DMG     1 N ASHBY               33.04N 86.92W
02/18/2009                   BIBB               AL   EMERGENCY MNGR

            LARGE OAK TREE DOWN ON EAST ASHBY ROAD IN BRIERFIELD.

0820 PM     HAIL             BIG SPRINGS             33.28N 85.31W
02/18/2009  E0.88 INCH       RANDOLPH           AL   EMERGENCY MNGR

            NICKEL SIZE HAIL.

0829 PM     HAIL             LIVINGSTON              32.60N 88.19W
02/18/2009  E0.25 INCH       SUMTER             AL   LAW ENFORCEMENT

            PEA SIZE HAIL REPORTED IN EAST LIVINGSTON.

&&

DES
Special weather statement, Feb 18, 9:33 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
933 PM CST WED FEB 18 2009

ALZ033-035-039>044-190415-
AUTAUGA-CHILTON-DALLAS-ELMORE-LOWNDES-MARENGO-MONTGOMERY-PERRY-
933 PM CST WED FEB 18 2009

...SIGNIFICANT WEATHER ALERT FOR AUTAUGA...CHILTON...DALLAS...
ELMORE...LOWNDES...MARENGO...MONTGOMERY AND PERRY COUNTIES UNTIL 1015
PM CST...

AT 930 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PAUL M GRIST STATE PARK TO
MILLER...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF VALLEY
GRANDE TO 9 MILES SOUTHEAST OF LINDEN...MOVING EAST AT 80 MPH.

MARBLE SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  CONSUL.
  BILLINGSLEY.
  SKYHARBOR AIRPORT.
  WHITES BLUFF.
  WEOKA MILLS.
  TYLER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 100 AM CST THURSDAY MORNING FOR SOUTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Feb 18, 9:34 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
934 PM CST WED FEB 18 2009

ALZ037-038-047-190415-
CHAMBERS-LEE-TALLAPOOSA-
934 PM CST WED FEB 18 2009

...SIGNIFICANT WEATHER ALERT FOR CHAMBERS...LEE AND TALLAPOOSA
COUNTIES UNTIL 1015 PM CST...

AT 1030 PM EST/930 PM CST/...THE NATIONAL WEATHER SERVICE IS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF WEST
POINT TO DADEVILLE...MOVING SOUTHEAST AT 10 MPH.

MARBLE SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KELLAM HILL.
  WEST CHAMBERS.
  I 85 WELCOME CENTER AT LANETT.
  HUGULEY.
  VALLEY.
  FAIRFAX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHEASTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 100 AM CST THURSDAY MORNING FOR SOUTHERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 6:03 PM CSTSevere Thunderstorm WarningBMXGreene, Pickens, Tuscaloosa28 min
Feb 18, 6:05 PM CSTSevere Thunderstorm WarningBMXCleburne25 min
Feb 18, 6:12 PM CSTTornado WarningBMXClay, Randolph33 min
Feb 18, 6:13 PM CSTSevere Thunderstorm WarningBMXJefferson, Shelby, Tuscaloosa47 min
Feb 18, 6:14 PM CSTTornado WarningBMXBullock, Macon, Montgomery46 min
Feb 18, 6:24 PM CSTSevere Thunderstorm WarningBMXSumter36 min
Feb 18, 6:29 PM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Jefferson, Shelby, Talladega, Tuscaloosa46 min
Feb 18, 6:30 PM CSTSevere Thunderstorm WarningBMXCleburne15 min
Feb 18, 6:38 PM CSTTornado Warning EmergencyBMXClay, Randolph37 min
Feb 18, 6:41 PM CSTTornado WarningBMXRandolph19 min
Feb 18, 6:45 PM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Shelby, Tuscaloosa45 min
Feb 18, 6:54 PM CSTSevere Thunderstorm WarningBMXClay, Shelby, Talladega51 min
Feb 18, 7:14 PM CSTTornado WarningBMXRandolph31 min
Feb 18, 7:31 PM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Tuscaloosa44 min
Feb 18, 7:33 PM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Clay, Coosa, Shelby, Talladega42 min
Feb 18, 7:49 PM CSTSevere Thunderstorm WarningBMXChambers, Clay, Cleburne, Randolph, Talladega, Tallapoosa41 min
Feb 18, 8:10 PM CSTSevere Thunderstorm WarningBMXChambers, Coosa, Lee, Tallapoosa65 min
Feb 18, 8:43 PM CSTSevere Thunderstorm WarningBMXDallas, Greene, Hale, Marengo, Perry, Sumter47 min
Feb 18, 10:17 PM CSTTornado WarningBMXAutauga, Elmore, Lowndes, Montgomery43 min
Feb 18, 10:53 PM CSTSevere Thunderstorm WarningBMXBullock, Elmore, Macon, Montgomery37 min
Feb 19, 4:10 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Feb 19, 2:54 PM CSTRed Flag WarningBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more27 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.